Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Shreveport, LA

June 21, 2011Panola County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 3:02 PM CDT for Panola County, Shelby County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 3:02 PM CDT (20:02 UTC)
Expired
Jun 21, 2011, 3:45 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:24 PM CDTTSTM WND DMGGary City, TXTREES DOWN IN AND AROUND GARY CITY...AS WELL AS A HOUSE FIRE CAUSED BY LIGHTNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS54 KSHV 212002
SVRSHV
TXC365-419-212045-
/O.NEW.KSHV.SV.W.0255.110621T2002Z-110621T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS...

* UNTIL 345 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
GARY CITY...OR 8 MILES SOUTHEAST OF CARTHAGE...AND MOVING EAST AT 15 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOAQUIN BY 340 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3197 9446 3214 9441 3214 9404 3200 9404
      3199 9402 3198 9401 3190 9401
TIME...MOT...LOC 2002Z 280DEG 15KT 3205 9424

$$

04
1 follow-up statement
175 
WWUS54 KSHV 212015
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT TUE JUN 21 2011

TXC365-419-212045-
/O.CON.KSHV.SV.W.0255.000000T0000Z-110621T2045Z/
PANOLA TX-SHELBY TX-
315 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHELBY AND PANOLA COUNTIES...

AT 305 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR WOODS...OR 9 MILES SOUTHEAST OF
CARTHAGE...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAXTON AND 7 MILES SOUTH OF DEADWOOD BY 325 PM CDT...
  JOAQUIN BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3197 9446 3214 9434 3214 9404 3200 9404
      3199 9402 3198 9401 3190 9401
TIME...MOT...LOC 2015Z 280DEG 15KT 3203 9421

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:29 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 21, 11:29 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT TUE JUN 21 2011

.DISCUSSION...
UNSTABLE AND SATURATED AIRMASS ACROSS AREA...WITH PWS AROUND 2
INCHES....IGNITED COMPLEX OF TSTMS WHICH MOVED EAST ACROSS MUCH OF
CWA THIS MORNING. RAINFALL RATES HAVE INTENSIFIED LATER THIS
MORNING...ALONG WITH TRAINING CELLS...HAVE YIELDED 2 TO 4 INCHES
OF RAIN...AND POSSIBLY EVEN HEAVIER AT A FEW LOCATIONS...SINCE DAYBREAK.
MAINTAINING LIKELY POPS WITH LOCALLY HEAVY RAINFALL IN GRIDS
EASTERN CWA. WITH STEEP LAPSE RATES AND PCPN LOADING...INCLUDED
GUSTY TSTM WINDS INTO GRIDS AREAWIDE. SLOWLY APPROACHING FRONT
OVER SOUTHERN OK...HEATING WILL RESULT IN SOME LATE AFTN
REDEVELOPMENT OF STORMS...SO MAINTAIN CHANCE POPS REMAINDER OF REGION.
AFTN TEMPS WILL BE TRICKY...GENERALLY GOING WITH LOWER 90S WEST TO
LOWER 80S EASTERN SECTIONS WHERE HEAVY RAINFALL STILL OCCURRING./VII/.

&&

.AVIATION.
CONVECTION WILL PERIODICALLY IMPACT MOST TAF SITES THROUGH 18Z WED.
INITIALLY...MOST OF THE PRECIP SHOULD BE CONFINED TO THE ERN
TERMINALS...MAINLY KELD AND KMLU. ANOTHER COMPLEX OF TSTMS IS
EXPECTED TO DEVELOP ACROSS SE OK/NE TX BY 00Z WED AND MOVE EAST
ACROSS THE AREA DURING THE EVENING AND OVERNIGHT HOURS AS A COLD
FRONT APPROACHES. SUBSTANTIAL CLOUD COVER CAN BE EXPECTED.
DETERIORATING CONDITIONS...INCLUDING MVFR AND POSSIBLY IFR...AND
GUSTY WINDS SHOULD BE EXPECTED WITH ANY CONVECTION. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  75  93  74  97 /  50  50  50  20  20
MLU  84  73  92  73  96 /  70  50  50  20  20
DEQ  86  71  92  70  95 /  30  50  20  10  20
TXK  86  73  92  72  96 /  50  50  30  10  20
ELD  86  73  92  72  96 /  50  50  50  10  20
TYR  93  74  93  74  97 /  30  50  40  20  20
GGG  91  75  93  74  97 /  30  50  40  20  20
LFK  93  75  93  75  97 /  50  50  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE JUN 21 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS.
STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE
THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE
MONITORED LATER THIS AFTERNOON AND TONIGHT.

LAZ013-014-018>022-221715-
JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY
RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL
LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF
MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS
MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY
RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME

VII

In the hours before

Special weather statement, Jun 21, 9:44 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT TUE JUN 21 2011

LAZ001>003-010>012-211545-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-WEBSTER-
944 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...DE SOTO...CADDO...BOSSIER...BIENVILLE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DUBBERLY...HEFLIN...MANSFIELD...RINGGOLD AND SIBLEY...

AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MANSFIELD...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...AND WINDS 30 TO 40
MPH ARE EXPECTED WITH THIS STORM.

04
Local storm report, Jun 21, 10:56 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     FLASH FLOOD      RUSTON                  32.53N 92.64W
06/21/2011                   LINCOLN            LA   AMATEUR RADIO

            MINOR STREET FLOODING IN DOWNTON RUSTON ON CALIFORNIA
            ST...RAILROAD...TRENTON...BONNER..TECH DRIVE... AND
            ALABAMA STREET.

&&

04
Local storm report, Jun 21, 11:09 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HEAVY RAIN       MANSFIELD               32.03N 93.70W
06/21/2011  M4.00 INCH       DE SOTO            LA   CO-OP OBSERVER

            4 INCHES OF RAIN SINCE 8 AM

&&

04
Local storm report, Jun 21, 11:50 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     HEAVY RAIN       MANSFIELD               32.03N 93.70W
06/21/2011  M7.57 INCH       DE SOTO            LA   CO-OP OBSERVER

&&

25
Special weather statement, Jun 21, 2:24 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT TUE JUN 21 2011

TXZ138-151-212015-
HARRISON-PANOLA-
224 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND WASKOM...

AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING TWO STRONG THUNDERSTORMS NEAR CARTHAGE AND NEAR ELYSIAN
FIELDS...BOTH MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

04
Local storm report, Jun 21, 2:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HEAVY RAIN       4 ENE JONESBORO         32.26N 92.65W
06/21/2011  M5.83 INCH       JACKSON            LA   CO-OP OBSERVER

            RAINFALL MEASURED AT A COOP SITE THROUGH 2 PM. MOST OF
            THE RAIN FELL THIS AM

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:30 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus60 min
Jun 21, 8:26 AM CDTSevere Thunderstorm WarningSHVSmith49 min
Jun 21, 9:15 AM CDTSevere Thunderstorm WarningSHVSmith13 min
Jun 21, 2:33 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola42 min
Jun 21, 3:39 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby51 min
Jun 21, 3:50 PM CDTTornado WarningSHVShelby40 min
Jun 21, 4:28 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby47 min
Jun 21, 4:55 PM CDTTornado WarningSHVNacogdoches, San Augustine, Shelby35 min
Jun 21, 5:16 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, Sabine, San Augustine, Shelby44 min
Jun 21, 5:59 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby46 min
Jun 21, 6:45 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Sabine, San Augustine, Shelby45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.